Drug interactions between Focalin and Zoloft
Interactions between your drugs
Applies to: Zoloft (sertraline) and Focalin (dexmethylphenidate)
Dexmethylphenidate may increase the blood levels and effects of sertraline. You may be more likely to experience side effects, including a rare but serious condition called the serotonin syndrome, which may include symptoms such as confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, shivering or shaking, blurred vision, muscle spasm or stiffness, tremor, incoordination, stomach cramp, nausea, vomiting, and diarrhea. Contact your doctor if you experience increased side effects or your condition changes during treatment with these medications. You may need a dose adjustment or more frequent monitoring by your doctor to safely use both medications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: Zoloft (sertraline)
You should avoid or limit the use of alcohol while being treated with sertraline. Alcohol can increase the nervous system side effects of sertraline such as dizziness, drowsiness, and difficulty concentrating. Some people may also experience impairment in thinking and judgment. Talk to your doctor or pharmacist if you have any questions or concerns.
Therapeutic duplication warnings
No warnings were found for your selected drugs.
Therapeutic duplication warnings are only returned when drugs within the same group exceed the recommended therapeutic duplication maximum.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.